MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C0935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aneurysm off the posterior communicating artery (pca) using penumbra coils 400 (pc400s), a px slim delivery microcatheter (px slim), and benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician implanted five pc400s via the px slim.While advancing and adjusting the sixth pc400 in and out of the aneurysm to obtain a better position, the physician felt the pc400 break.The physician attempted to remove the pc400, but it was partially broken.Therefore, the broken piece of pc400 was removed together with the px slim and benchmark.The embolization was completed, and the procedure concluded.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the pusher assembly was fractured at its distal tip and revealed that the pusher assembly ddt was fractured off and the embolization was detached from the pusher assembly.If the device is forcefully manipulated against resistance during use, the pusher assembly ddt may become fractured off from the distal polymer of the pusher assembly.This damage will likely contribute to the embolization coil detaching from its pusher assembly.Further investigation of the device revealed kinks in the pusher assembly and offset coil winds in the embolization coil.This damage was incidental to the reported complaint may have occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11668374
Report Number3005168196-2021-00755
Device Sequence Number2980569
Product Code HCG
UDI-Device Identifier00814548010588
UDI-Public00814548010588
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number4002C0935
Device Catalogue Number4002C0935
Device Lot NumberF67457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005